MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-38
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 01/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: stent: 3.0 x 15 mm xience alpine.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined a conclusive cause for the reported difficulties cannot be determined.However, angina and thrombosis are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as known patient effect(s) of coronary stenting procedures.Additionally, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The xience alpine 3.0x15 referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly tortuous mid right coronary artery (rca).On (b)(6) 2017, the patient presented with a st elevated myocardial infarction (stemi).Pre-dilatation was performed with a 2.5 x 28 and a 3.0 x 15 mm unspecified balloon catheter.A 2.5 x 38 mm and a 3.0 x 15 mm xience alpine stents were deployed.Post-dilatation was performed with a 3.25 x 35 mm nc balloon catheter.Final angiography confirmed the stents were fully apposed to the vessel.There was some resistance removing the non-abbott guide wire from the anatomy at the completion of the procedure.The patient was put on dual anti-platelet therapy.On (b)(6) 2017, the patient returned to the cath lab with chest pain and angiography confirmed there was in-stent thrombosis in the entire length of the xience alpine stents.It was believed that when there was resistance removing the guide wire that it damaged the distal end of the distal stent.There was difficulty advancing through the thrombus so a 1.5 x 10 mm and then a 2.0 mm balloon were used for dilatation and a 2.25 x 28 mm xience alpine and a 2.5 x 18 mm xience alpine stent were successfully used to complete the procedure.Patient is fine.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6289631
Report Number2024168-2017-00795
Device Sequence Number675026
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public(01)08717648199219(17)191207(10)6112841
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2019
Device Catalogue Number1125250-38
Device Lot Number6112841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR